MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

AVANOS MEDICAL INC. BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 93824
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported the "suction ballard broken at distal end while suctioning patient.Distal end broke and became dislodged from y connector site with plastic piece at end of ballard disconnected from sheath.A spare suction ballard was at the patients bedside at time of the incident and was replaced immediately." there was no injury to the patient.
 
Additional Manufacturer Narrative
The product involved in the report has been returned and the investigation remains in progress at this time.A review of the device history record is in-progress.All information reasonably known as of 16-mar-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
The device was evaluated.The sample evaluation noted a disassembled catheter from its proximal end.The ring is symmetrical in the outside, but not in the inside.The root cause was traced to manufacturing.The device history record for the reported lot number, 30222231, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 21-aug-2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Additional Manufacturer Narrative
Correction: d4.All information reasonably known as of 24 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint: (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD CLOSED SUCTION SYSTEM FOR NEONATES/PEDIATRICS
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT S DE RL DE CV
carretera internacional
salida norte no. 1053
magdalena, cp
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key16565031
Report Number8030647-2023-00059
Device Sequence Number17568722
Product Code BSY
UDI-Device Identifier00609038938240
UDI-Public(01)00609038938240(240)120004458(17)270912(10)30222231(11)220922
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number93824
Device Catalogue Number196
Device Lot Number30222231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer08/01/2023
10/31/2024
Initial Report FDA Received Date03/17/2023
Supplement Report FDA Received Date08/21/2023
11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown